Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 210, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 23, 2006, 9:33 AM CDT for Callaway County, Missouri. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2006, 9:33 AM CDT (14:33 UTC)
- Expired
- Apr 23, 2006, 10:15 AM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Callaway County, MO
The radar
The St Louis radar (KLSX), 114 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 9:45 AM CDT | HAIL 0.75 | Holts Summit, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.6 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 231434
SVRLSX
MOC027-231515-
/O.NEW.KLSX.SV.W.0210.060423T1433Z-060423T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
933 AM CDT SUN APR 23 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CALLAWAY COUNTY IN CENTRAL MISSOURI
* UNTIL 1015 AM CDT
* AT 930 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR HOLTS SUMMIT...AND MOVING SOUTHEAST AT 45
MPH.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
HAIL UP TO 1 INCH IN DIAMETER IS POSSIBLE WITH THIS STORM. IF YOU
ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE
AND PROPERTY.
LAT...LON 3879 9220 3863 9220 3857 9209 3871 9165
3875 9167
$$
PRZYBYLINSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 6:40 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Apr 23, 6:40 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 640 AM CDT SUN APR 23 2006 .DISCUSSION... MAIN FORECAST CONCERN CONTINUES TO BE THE CHANCES OF TSRA THE NEXT COUPLE OF DAYS. GFS/NAM ARE IN PRETTY DECENT AGREEMENT TODAY WITH WITH PLACEMENT OF WEAK W-E ORIENTED QSTRNY FRONT CURRENTLY OVER SRN MO/FAR SRN IL. HOWEVER...THERE IS SERIOUS DISAGREEMENT WITH LOCATION OF SFC LOW AND ACCOMPANYING FRONTS BY MIDDAY ON MONDAY...WITH THE GFS MOVING A SFC LOW FROM ERN KS INTO NRN IL COMPARED TO THE NAM KEEPING THE LOWS TRACK OVER SRN MO. THIS MEANS THAT FRONT WILL ALSO STAY OVER SRN MO. THE PAST FEW DAYS I HAVE FAVORED THE NAM BECAUSE THE GFS HAS HAD CONVECTIVE FEEDBACK ISSUES...WHICH IT STILL DOES TO A LESSER DEGREE. HOWEVER...THE NAM TAKE THE UPPER TROUGH CURRENTLY OVER WRN CANADA AND DIGS IT SEWD ACROSS THE GREAT LAKES ON MONDAY NIGHT AND TUESDAY FASTER THAN ANY OF THE OTHER MODELS WHICH EXPLAINS ITS FARTHER SOUTH SOLUTION. DO NOT HAVE STRONG CONFIDENCE IN EITHER SCENARIO... THOUGH HAVE DECIDED TO LEAN A BIT MORE TOWARD THE GFS THIS TIME. SCT TSRA DEVELOPED OVER THE SRN PART OF THE CWA YESTERDAY EVENING ALONG FRONT. THE RUC 925- 850MB THETA-E ADVECTION/MOISTURE CONVERGENGE FIELDS PICKED UP PRETTY WELL ON WHERE THESE STORMS FORMED AND HOW THE FOCUS FOR DEVELOPMENT HAS SHIFTED INTO W CNTRL MO. THIS TREND WILL CONTINUE THE NEXT FEW HOURS BEFORE WEAKENING AFTER DAYBREAK. EXPECT THERE TO BE A LULL IN THE PRECIP THIS MORNING...BUT THEN BOTH THE GFS/NAM SHOW A MARKED INCREASE LOW LEVEL FORCING COINCIDING WITH MODEST SYNOPTIC SCALE FORCING OVER THE CENTRAL PART OF THE CWA BY MID-LATE AFTERNOON INTO THE EARLY EVENING. IN ADDITION...THE SFC FRONT WILL ALSO ACT AS A FOCUS FOR TSRA DEVELOP DURING THE DAY. SO WILL GO WITH CHC POPS MOST OF THE DAY OVER THE SRN TWO THIRDS OF THE CWA. WITH SBCAPES AROUND 1500 J/KG AND 0-6KM SHEAR OF 40-45KTS...SVR THUNDERSTORMS INCLUDING SUPERCELLS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER THE SRN PART OF THE CWA. TSRA ACTIVITY SHOULD BEGIN TO DIE DOWN AGAIN OVERNIGHT AS LOW LEVEL FORCING SHIFTS WWD IN ADVANCE OF NEXT SHORTWAVE. HAVE CONTINUED POPS THROUGH THE DAY ON MONDAY AS FRONT REMAINS OVER THE REGION AND INCREASED INSTABILITY...BUT HAVE BEST POPS ON MONDAY EVENING AS THE GFS/NAM COMPROMISE BRINGS THE FRONT ACROSS THE AREA. HAVE CHC POPS LINGERING IN THE SERN PART OF THE CWA TUESDAY MORNING BEFORE HIGH PRESSURE BUILDS IN BRINGING A RETURN TO DRY WEATHER THE REST OF THE WEEK. ONCE AGAIN HAVE USED A BLEND OF GFS/NAM MOS FOR TEMPS...LEANING A BIT MORE TOWARD THE WARMER GFS TOMORROW. TEMPS ON TUESDAY AND WEDNESDAY WILL BE BELOW NORMAL. BRITT && .AVIATION... FOR THE 12Z TAFS...MORE OF THE SAME TO CONTINUE FOR THE NEXT 24 HOURS...AS QUASI-STATIONARY FRONTAL BOUNDARY ANCHORS OVER SRN MO AND SRN IL. ELEVATED CONVECTION IS EXPECTED TO WEAKEN THIS MORNING OVER CNTRL/SERN MO BEFORE REFIRING AGAIN DURING MID-LATE AFTERNOON AND CARRYING THRU THE NIGHT...BUT ALL THE WHILE SINKING SLOWLY SWD. THEREFORE...AM EXPECTING THE MAIN PCPN THREAT TO THE KCOU TERMINAL... THRU MID MORNING AS WELL AS THE LATE AFTERNOON AND EARLY EVENING. NAM STRONGLY HINTING AT MCS APPROACHING LATE IN THE TAF PERIOD FOR KCOU...BUT HAVE LEFT OUT FOR NOW AS IT SHOULD STILL BE TO THE WEST. THERE EXISTS A LESSER PCPN THREAT FOR THE KSTL/KSUS TERMINALS...DURING THE LATE AFTERNOON AND EARLY EVENING. OTHERWISE...OUTSIDE OF THE PCPN...VFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS THE FA THRU THE VALID TAF PERIOD. LIGHT WINDS WILL CONTINUE IN MOST LOCATIONS AS A HI PRES RIDGE DOMINATES. ELY SURFACE WINDS WILL DEVELOP OVER CNTRL MO TODAY...AND EVENTUALLY SPREAD EWD IN COVERAGE LATER TONIGHT AS LO PRES STRENGTHENS TO OUR W. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 23, 5:23 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 523 AM CDT SUN APR 23 2006 ILZ079-MOZ072>075-084-085-099-241030- CRAWFORD-IRON-MADISON-RANDOLPH IL-REYNOLDS-ST. FRANCOIS- STE. GENEVIEVE-WASHINGTON- 523 AM CDT SUN APR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI AND FAR SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH TONIGHT ALONG A STATIONARY FRONT OVER SOUTHERN MISSOURI AND FAR SOUTHERN ILLINOIS. A COMBINATION OF STRONG WIND SHEAR AND AN INCREASINGLY UNSTABLE ATMOSPHERE WILL ALLOW A FEW OF THESE STORMS TO BECOME SEVERE THIS AFTERNOON AND EVENING. THE PRIMARY HAZARDS WITH THE STRONGEST STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE STATIONARY FRONT WILL CONTINUE TO BE THE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT UNTIL IT MOVES SOUTH OF THE AREA EARLY ON TUESDAY. THERE IS AN ADDITIONAL RISK THAT A FEW OF THESE STORMS COULD BE SEVERE ON MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. ILZ058>060-064-065-069-070-074-095>102-MOZ018-019-026-027-034>036- 041-042-047>052-059>065-241030- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL- OSAGE-PIKE-PIKE IL-RALLS-SHELBY-ST. CHARLES-ST. CLAIR IL- ST. LOUIS-ST. LOUIS CITY-WARREN-WASHINGTON IL- 523 AM CDT SUN APR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTH CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER THE AREA THROUGH TONIGHT. WHILE NO WIDESPREAD OR ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW OF THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH MONDAY NIGHT WHEN A COLD FRONT MOVES ACROSS MISSOURI AND ILLINOIS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE SOUTHERN PARTS OF MISSOURI AND ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 9:19 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 41 min |
| Apr 22, 10:14 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 32 min |
| Apr 23, 9:47 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Moniteau, Osage | 43 min |
| Apr 23, 9:58 AM CDT | Severe Thunderstorm Warning | LSX | Saint Francois, Washington | 47 min |
| Apr 23, 10:17 AM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 22 min |
| Apr 23, 4:16 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 44 min |
| Apr 23, 4:48 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 42 min |
| Apr 23, 5:08 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.